Alert archive / Oklahoma / Wind Advisories in 2012
Wind Advisory 11, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 8, 2012, 5:07 AM CST for 17 counties in Oklahoma; 8 counties in Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 5:07 AM CST (11:07 UTC)
- Expired
- Mar 8, 2012, 5:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 25 counties
Beckham County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
277 WWUS74 KOUN 081107 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 507 AM CST THU MAR 8 2012 OKZ009-014>016-021>023-027-033>039-044-045-TXZ083>090-081915- /O.NEW.KOUN.WI.Y.0011.120308T1107Z-120308T2300Z/ ELLIS-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-CADDO-GRADY-HARMON- GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...ARNETT...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...ELK CITY...SAYRE...CORDELL...ANADARKO... CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 507 AM CST THU MAR 8 2012 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: THROUGH 5 PM. * WINDS: NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST- TO-WEST ROADS...AND MAY BLOW AWAY UNSECURED ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ CMS
1 follow-up statement
526 WWUS74 KOUN 081827 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1227 PM CST THU MAR 8 2012 OKZ009-014>016-021-022-081930- /O.CAN.KOUN.WI.Y.0011.000000T0000Z-120308T2300Z/ ELLIS-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- INCLUDING THE CITIES OF...ARNETT...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...ELK CITY...SAYRE...CORDELL 1227 PM CST THU MAR 8 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. NORTH WINDS WILL AVERAGE 15 TO 25 MPH DURING THE AFTERNOON WITH OCCASIONAL GUSTS NEAR 35 MPH. $$ OKZ023-027-033>039-044-045-TXZ083>090-082300- /O.CON.KOUN.WI.Y.0011.000000T0000Z-120308T2300Z/ CADDO-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS- COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...ANADARKO...CHICKASHA...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS... WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1227 PM CST THU MAR 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: THROUGH 5 PM. * WINDS: NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST- TO-WEST ROADS...AND MAY BLOW AWAY UNSECURED ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 8, 4:22 AM CST, 45 minutes earlier.
Area forecast discussion, Mar 8, 4:22 AM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 422 AM CST THU MAR 8 2012 .DISCUSSION... THE COLD FRONT CURRENTLY EXTENDS FROM NEAR SEMINOLE...TO LAWTON...TO NEAR VERNON...AND ON SOUTHWEST INTO WEST TEXAS. THERE IS A SHARP TEMPERATURE GRADIENT BEHIND THE FRONT...ALONG WITH STRONGER WINDS. WE EXPECT WINDS TO NUDGE UP AGAINST WIND ADVISORY LEVELS OVER WESTERN OKLAHOMA THIS MORNING...BUT SHOULD SUBSIDE SOMEWHAT TOWARD NOON. WIDESPREAD RAIN...PLUS A FEW THUNDERSTORMS...WILL CONTINUE ACROSS MOST OF OUR FORECAST AREA TODAY. THE UPPER-LEVEL LOW THAT IS ASSOCIATED WITH THIS STORM SYSTEM IS FORECAST TO CUT OFF FROM THE MAIN FLOW...AND REMAIN OVER THE SOUTHWESTERN U.S. UNTIL THIS WEEKEND. THIS WILL MAINTAIN A MOIST FLOW ACROSS THE SOUTHERN PLAINS...KEEPING THE RAIN CHANCES GOING UNTIL AT LEAST SUNDAY...WHEN THE SYSTEM IS FINALLY FORECAST TO MOVE OUT TO THE EAST. ANOTHER SYSTEM MAY BRING SOME RAIN NEXT WEEK...BUT A LACK OF MODEL CONSISTENCY LEAVES NEXT WEEK AS A VERY LOW CONFIDENCE FORECAST...AND NO SIGNIFICANT RAIN CHANCES ARE INCLUDED AT THIS POINT. SOME OF THE PRECIPITATION MAY FALL AS SNOW OR SLEET IN PARTS OF FAR WESTERN OKLAHOMA TONIGHT AND TOMORROW NIGHT. ALTHOUGH SOME LIGHT ACCUMULATION IS NOT OUT OF THE QUESTION...IT IS CURRENTLY TOO UNLIKELY TO MENTION IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 42 36 53 39 / 80 50 40 60 HOBART OK 41 32 48 35 / 80 40 50 40 WICHITA FALLS TX 50 37 46 37 / 80 50 50 60 GAGE OK 44 31 53 28 / 50 30 30 20 PONCA CITY OK 44 34 59 36 / 50 20 10 40 DURANT OK 66 39 55 43 / 100 70 50 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/23
Hazardous weather outlook, Mar 8, 5:00 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CST THU MAR 8 2012
OKZ004>048-050>052-TXZ083>090-081800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CST THU MAR 8 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
ALTHOUGH SEVERE STORMS ARE UNLIKELY...A FEW STRONG THUNDERSTORMS MAY
PRODUCE SMALL HAIL AND STRONG WIND GUSTS.
DISCUSSION...
A COLD FRONT WHICH MOVED THROUGH MUCH OF OKLAHOMA OVERNIGHT WILL
CONTINUE SOUTHWARD THIS MORNING...MOVING THROUGH WESTERN NORTH TEXAS
AND SOUTHERN OKLAHOMA EARLY THIS MORNING. WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED...ESPECIALLY DURING THE MORNING...ALONG
AND NORTH OF THE FRONT AS AN UPPER LEVEL STORM SYSTEM APPROACHES
FROM THE SOUTHERN ROCKIES. INSTABILITY WILL BE LIMITED AND SEVERE
STORMS ARE NOT EXPECTED. HOWEVER...A FEW STRONG STORMS PRODUCING
SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. THE MORE WIDESPREAD
STRONG THUNDERSTORMS ARE EXPECTED TO SHIFT SOUTH OF THE AREA BY THIS
AFTERNOON AS THE FRONT CONTINUES TO MOVE SOUTH OF THE REGION.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST
THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS WILL PREVAIL BEHIND THE COLD FRONT. THE STRONGEST
WINDS WILL OCCUR THROUGH PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. SEE THE WIND ADVISORY PRODUCT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND...
HOWEVER THE THREAT OF SEVERE WEATHER IS EXPECTED TO REMAIN LOW.
OTHER HAZARDOUS WEATHER...
SOME SNOW MAY FALL ACROSS FAR NORTHWEST OKLAHOMA THURSDAY NIGHT INTO
FRIDAY MORNING. SNOW ACCUMULATION...IF ANY...WILL LIKELY BE
CONFINED TO GRASSY SURFACES...CARS...AND PERHAPS BRIDGES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON
TODAY.In the hours before
Special weather statement, Mar 7, 11:16 PM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1116 PM CST WED MAR 7 2012
OKZ006-007-012-080600-
GARFIELD OK-GRANT OK-ALFALFA OK-
1116 PM CST WED MAR 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN ALFALFA...GARFIELD
AND GRANT COUNTIES.
AT 1116 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES WEST OF MANCHESTER TO 4 MILES WEST OF CARRIER...MOVING EAST AT
50 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
LAT...LON 3651 9747 3637 9809 3646 9810 3646 9812
3700 9826 3700 9748Special weather statement, Mar 8, 12:18 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1218 AM CST THU MAR 8 2012
OKZ008-080645-
KAY OK-
1218 AM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 1218 AM CST...STRONG THUNDERSTORMS WERE LOCATED FROM 4 MILES EAST
OF BLACKWELL TO 8 MILES SOUTHWEST OF PONCA CITY...MOVING EAST AT 45
MPH. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH.
LAT...LON 3699 9674 3679 9674 3678 9676 3678 9678
3674 9683 3675 9688 3668 9693 3669 9704
3668 9706 3661 9705 3660 9728 3694 9729
3701 9685Special weather statement, Mar 8, 4:09 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
409 AM CST THU MAR 8 2012
OKZ035-036-081030-
JACKSON OK-KIOWA OK-
409 AM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND KIOWA COUNTIES.
AT 409 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ELMER...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
LAT...LON 3481 9928 3482 9925 3484 9926 3485 9925
3471 9904 3443 9934 3444 9936 3446 9936
3444 9940 3452 9952Special weather statement, Mar 8, 4:17 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 417 AM CST THU MAR 8 2012 OKZ033-034-036-081045- GREER OK-HARMON OK-JACKSON OK- 417 AM CST THU MAR 8 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON COUNTIES. AT 417 AM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF GOULD...MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... LAT...LON 3489 9964 3480 9941 3446 9972 3457 9989
Special weather statement, Mar 8, 4:51 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 AM CST THU MAR 8 2012
OKZ037-081115-
TILLMAN OK-
451 AM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.
AT 451 AM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF DAVIDSON...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3450 9895 3432 9865 3421 9898 3422 9900
3420 9901 3420 9903 3427 9914The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:33 PM CST | Special Weather Statement | OUN | Woods, Woodward | 27 min |
| Mar 7, 9:49 PM CST | Special Weather Statement | OUN | Grant | 26 min |
| Mar 7, 10:09 PM CST | Special Weather Statement | OUN | Woods | 36 min |
| Mar 7, 10:16 PM CST | Special Weather Statement | OUN | Grant | 29 min |
| Mar 7, 11:16 PM CST | Special Weather Statement | OUN | Grant | 44 min |
| Mar 7, 11:32 PM CST | Severe Thunderstorm Warning | OUN | Grant, Kay | 43 min |
| Mar 8, 12:18 AM CST | Special Weather Statement | OUN | Kay | 27 min |
| Mar 8, 4:09 AM CST | Special Weather Statement | OUN | Jackson | 21 min |
| Mar 8, 4:17 AM CST | Special Weather Statement | OUN | Harmon | 28 min |
| Mar 8, 4:51 AM CST | Special Weather Statement | OUN | Tillman | 24 min |
| Mar 8, 5:26 AM CST | Special Weather Statement | OUN | Kiowa | 34 min |
| Mar 8, 5:27 AM CST | Special Weather Statement | OUN | Harper | 33 min |
| Mar 8, 5:53 AM CST | Special Weather Statement | OUN | Caddo, Comanche, Greer, Harmon, Jackson, Kiowa and 2 more | 52 min |
| Mar 8, 7:37 AM CST | Special Weather Statement | OUN | Caddo, Grady, Stephens | 23 min |
| Mar 8, 7:52 AM CST | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 38 min |
| Mar 8, 8:25 AM CST | Special Weather Statement | OUN | Garvin | 35 min |
| Mar 8, 9:10 AM CST | Special Weather Statement | OUN | Seminole | 35 min |
| Mar 8, 2:09 PM CST | Special Weather Statement | OUN | Johnston | 36 min |
| Mar 8, 2:16 PM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 44 min |
| Mar 8, 4:35 PM CST | Special Weather Statement | OUN | Lincoln | 25 min |
Nearby
Wind Advisories in Oklahoma, 2012Wind Advisories in Texas, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.